MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH SYMPHION¿ TISSUE REMOVAL SYSTEM RESECTING DEVICE; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA

BOSTON SCIENTIFIC - MARLBOROUGH SYMPHION¿ TISSUE REMOVAL SYSTEM RESECTING DEVICE; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Model Number FG-0201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a symphion resecting device was used in a procedure performed on (b)(6) 2018.According to the complainant, during procedure and inside the patient, the resecting device was used to remove a fibroid in the uterus and the physician noticed that there was fluid deficit rising quickly.The procedure was stopped and a fluid deficit of 2000cc was noted.The physician suspected perforation but the patient's family refused to do additional laparoscopic procedure.The suspected perforation was not confirmed.Additionally, the fibroid was resected but half of the fibroid was free floating inside the patient.The floating fibroid was not retrieved and the patient is expected for evaluation a month after the procedure to check if the fibroid would naturally pass through or a second procedure is required.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
SYMPHION¿ TISSUE REMOVAL SYSTEM RESECTING DEVICE
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7462351
Report Number3005099803-2018-01339
Device Sequence Number19112814
Product Code PGT
UDI-Device Identifier08714729863656
UDI-Public08714729863656
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Model NumberFG-0201
Device Lot Number0064099478
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR